Medindia

X

Antibiotic Z-Pak Causes Irregular Heartbeats Warns FDA

by Raja Nandhini on  March 14, 2013 at 5:21 AM Drug News   - G J E 4
FDA has recently issued a warning against the antibiotic, Azithromycin, which is commonly used to treat various infections of eye, ear and throat. Azithromycin, well known as Zithromax or Z- Pak is manufactured by Pfizer and is available as tablets or liquid.
 Antibiotic Z-Pak Causes Irregular Heartbeats Warns FDA
Antibiotic Z-Pak Causes Irregular Heartbeats Warns FDA
Advertisement

FDA in its statement notes that Zithromax may disturb the electrical activity of heart and cause irregular heartbeats.

Advertisement
FDA warns doctors against prescribing the drug to patients with heart problems and magnesium or potassium deficiencies. The drug may also cause side effects, such as abdominal pain, diarrhea, nausea and vomiting.

Pfizer has updated the drug's label about the abnormality in some patients and has noted that majority of the patients are not affected by the drug.

Source: Medindia
Advertisement

Post your Comments

Comments should be on the topic and should not be abusive. The editorial team reserves the right to review and moderate the comments posted on the site.
User Avatar
* Your comment can be maximum of 2500 characters
Notify me when reply is posted I agree to the terms and conditions

You May Also Like

Advertisement
View All